From: Erin Simkins
Date: 2001-03-20 12:19:00 UTC
Subject: Re: Using Program for ringworm in ferrets
--- In Ferret-Health-list@y..., "Bruce Williams, DVM" <williams@e...>
> Dear Lisa:
> This particular side effect (severe shed) has not been reported. I
> wonder if this may be the result of loss of infected hair shafts
> this would be idle musing only.) However the high margin of safety
> and the fact that this drug has no apparent significant interaction
> with other drugs makes it a very viable option for treatment in
Hi Dr. Williams and everyone else. Since the topic of Ringworm came
up again, I need more help. :( Originally I posted back in February
and included the JAVMA summary article in the files section. I
started treating with Program (pill form 90 mg lufenuron) on February
13th after speaking with several different vets. Treatment was going
well and as Lisa stated, I had no hair loss problems like some of her
ferrets experienced. After a short time, I noticed that the
effectiveness sort of hit a plateau. So at the suggestion of Dr.
Weiss, I treated again (and only the 3 ferrets that seem to still
have it). That was on March 5th.
Now, it has come back on Tigger. He had it from the beginning. Mya
has a little on her cheeks. Both of these ferrets received BOTH
dosages (one pill on Feb 13th and one pill on March 5th). My
question: Can I administer yet ANOTHER pill in hopes to kick it out
of their systems? I have been cleaning their cage and giving
miconazole baths regularly. (new bedding once a week after bath
time) What can I do? I don't want to "overdose" them with lufenuron
but I've heard it's a very safe drug for mammals. Would they be
alright with another tablet at the 90 mg dose? I'd like to avoid
griseofluvin and ketaconazole because I've heard they can be very
harsh on the ferrets' systems...
FYI - Tigger is 2 pounds 5 ounces, Mya is a mere 1 pound 11 ounces.
This is very frustrating, please help!
Thank you very much!